MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-70/I20-30
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately 1.5 years post initial procedure, a type iiia endoleak with component separation was detected during routine follow-up.The physician elected to treat the patient by implanting an infrarenal afx device on (b)(6) 2019.The endoleak was confirmed resolved and the patient reportedly is doing well.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of a type iiia endoleak of the aortic components.The clinical assessment also determined that there was evidence to reasonably suggest a postoperative popliteal thrombus occurred with a resultant additional secondary endovascular procedure (thromboembolectomy) that was not included in the event as reported; these findings were discovered during a review of the 21-month discharge summary.The event is most likely anatomy-related due to aortic remodeling, which was evident by the increase in infrarenal angulation from 36 degrees at 1-month post initial evar to 63 degrees at 21-months post initial evar.The procedure-related harm identified was the thromboembolectomy, and the final patient status was discharged on the fourth postoperative day following the secondary procedure.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Result code ¿ remove 3233.Conclusion code ¿ remove 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8857038
Report Number2031527-2019-00349
Device Sequence Number14090326
Product Code MIH
UDI-Device Identifier00818009014832
UDI-Public(01)00818009014832(17)180714
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2018
Device Model NumberBEA25-70/I20-30
Device Lot Number1720978-006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL: 1498103-016; AFX VELA SUPRARENAL: 1727655-003; AFX VELA SUPRARENAL: 1498103-016; AFX VELA SUPRARENAL: 1727655-003
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR